MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-381
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Procedure: the patient underwent right total knee replacement (b)(6) 2016.Patient had a lot of pain, radiographs revealed patella fracture with loosen component.Then patient underwent right total knee revision and patella was exchanged (b)(6) 2019.
 
Additional Manufacturer Narrative
An event regarding loosening and subluxation involving a triathlon patella was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: another ap, lateral and patellar view of the right knee is labeled ¿index surgery¿ and demonstrates a cemented right total knee arthroplasty.The knee is reduced and the patella is noted to have a lateral tilt.Another ap, lateral and patellar view of the right knee labeled ¿pre-revision¿ shows the tibia and femoral components unchanged with the patella subluxated laterally with a disassociated patellar component from the host patella.In this varus osteoarthritic knee with nominally tracking patella, post-operative index surgery x-rays noted lateral patellar tilt.This may have resulted from internal rotation of either or both femoral and tibial components resulting in shear forces on the patellar component, ultimately resulting in disassociation over three years in situ.Examination of the explanted component would confirm this mechanism and rule out factors of implant manufacturing or materials as having contributed to this clinical event.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event itself was confirmed through clinician review of the provided medical records who indicated that the patellar component disassociated from the host patella with lateral subluxation of the host patella.The exact cause of the event could not be determined because insufficient information was provided.Further information such as clinical and past medical history as well as examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9652531
Report Number0002249697-2020-00198
Device Sequence Number14059091
Product Code MBH
UDI-Device Identifier07613327014822
UDI-Public07613327014822
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number5551-G-381
Device Catalogue Number5551-G-381
Device Lot NumberKNE4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight127